Alert archive / Ohio / Winter Storm Warnings in 2006

Winter Storm Warning 1, NWS Northern Indiana

February 4, 20067 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan

NWS Northern Indiana issued this winter storm warning at Feb 4, 2006, 3:53 AM EST for 7 counties in Indiana; 8 counties in Ohio; Hillsdale County, Michigan. It took effect at Feb 4, 2006, 9:00 AM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 4, 2006, 3:53 AM EST (08:53 UTC)
In effect from
Feb 4, 2006, 9:00 AM EST
Expired
Feb 4, 2006, 7:34 PM EST
In force
11 hr
Issued by
NWS Northern Indiana

Counties Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Jay County, IN, Steuben County, IN, Wells County, IN, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIWX 040853
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 AM EST SAT FEB 4 2006

...MAJOR WINTER STORM WILL IMPACT MUCH OF THE REGION THIS WEEKEND...

A RAPIDLY INTENSIFYING AREA OF LOW PRESSURE WILL MOVE NORTH
THROUGH EASTERN OHIO THIS AFTERNOON TO JUST WEST OF TORONTO CANADA
BY EARLY SUNDAY MORNING. DEEP MOISTURE BEING DRAWN NORTH IN
ADVANCE OF THE LOW WILL COMBINE WITH COLD AIR MOVING INTO THE
REGION FROM THE NORTHWEST TO PRODUCE WIDESPREAD ACCUMULATING SNOWS
TODAY THROUGH TONIGHT. AS THE LOW PRESSURE STRENGTHENS...NORTHWEST
WINDS WILL INCREASE LATE THIS AFTERNOON AND THIS EVENING. WINDS
TONIGHT WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS TO AROUND 35
MPH. THESE STRONG WINDS WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW TONIGHT.

THE STEADY SNOW IS EXPECTED TO TAPER OFF TO LIGHTER SNOW ON
SUNDAY. ADDITIONAL ACCUMULATIONS ON SUNDAY ARE ONLY EXPECTED TO BE
MINOR...BUT STRONG NORTHWEST WINDS GUSTING TO 35 MPH WILL CONTINUE
TO PRODUCE BLOWING AND DRIFTING SNOW ON SUNDAY. 

INZ007-009-018-026-027-033-034-MIZ081-OHZ001-002-004-005-015-016-
024-025-041700-
/O.UPG.KIWX.WS.A.0002.060204T1500Z-060205T1100Z/
/O.NEW.KIWX.WS.W.0001.060204T1400Z-060205T1200Z/
STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...
FORT WAYNE...BLUFFTON...OSSIAN...DECATUR...BERNE...
HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
353 AM EST SAT FEB 4 2006

...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 7 AM EST SUNDAY. THIS REPLACES THE WINTER STORM WATCH WHICH WAS
PREVIOUSLY IN EFFECT.  

RAIN WILL DEVELOP ACROSS EASTERN INDIANA AND NORTHWEST OHIO BEFORE
DAWN THIS MORNING. THE RAIN WILL MIX WITH AND CHANGE TO SNOW THIS
MORNING AND BECOME HEAVY AT TIMES. PERIODS OF SNOW WILL CONTINUE
OVERNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS BY SUNDAY MORNING ARE
EXPECTED TO RANGE FROM 4 TO 8 INCHES. NORTHWEST WINDS WILL
INCREASE THIS EVENING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE
STRONG WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW
TONIGHT...ESPECIALLY IN OPEN AREAS.

THE STEADY SNOW IS EXPECTED TO TAPER OFF TO LIGHT SNOW SUNDAY
MORNING WITH ONLY MINOR ADDITIONAL ACCUMULATIONS. STRONG NORTHWEST
WINDS WILL CONTINUE TO GUST TO 35 MPH DURING THE DAY SUNDAY AND
WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS TONIGHT WILL PRODUCE SIGNIFICANT BLOWING
AND DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

INZ005-006-008-016-017-024-025-032-MIZ079-080-041700-
/O.NEW.KIWX.SB.Y.0002.060204T1400Z-060205T1200Z/
ELKHART-LAGRANGE-NOBLE-KOSCIUSKO-WHITLEY-WABASH-HUNTINGTON-GRANT-
ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
KENDALLVILLE...LIGONIER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...
STURGIS...THREE RIVERS...COLDWATER
353 AM EST SAT FEB 4 2006

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 9 AM THIS
MORNING TO 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 AM
THIS MORNING TO 7 AM EST SUNDAY. 

A MIX OF RAIN AND SNOW WILL DEVELOP BEFORE DAWN AND CHANGE TO ALL
SNOW THIS MORNING. THE SNOW WILL CONTINUE THROUGH THIS AFTERNOON
AND TONIGHT. TOTAL SNOW ACCUMULATION BY SUNDAY MORNING IS EXPECTED
TO RANGE FROM 3 TO 6 INCHES. NORTHWEST WINDS WILL INCREASE THIS
EVENING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE STRONG WINDS
WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW
TONIGHT...ESPECIALLY IN OPEN AREAS.

THE STEADY SNOW IS EXPECTED TO TAPER OFF TO LIGHT SNOW SUNDAY
MORNING WITH ONLY MINOR ADDITIONAL ACCUMULATIONS. STRONG NORTHWEST
WINDS WILL CONTINUE TO GUST TO 35 MPH DURING THE DAY SUNDAY AND
WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

INZ003-004-014-MIZ077-078-041700-
/O.NEW.KIWX.SB.Y.0002.060204T1900Z-060205T1200Z/
LA PORTE-ST. JOSEPH IN-MARSHALL-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS
253 AM CST SAT FEB 4 2006 /353 AM EST SAT FEB 4 2006/

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 2 PM EST /1 PM
CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 2 PM EST
/1 PM CST/ THIS AFTERNOON TO 7 AM EST /6 AM CST/ SUNDAY. 

MAINLY LIGHT SNOW IS EXPECTED TO DEVELOP TODAY IN NORTHWEST
INDIANA AND SOUTHWEST LOWER MICHIGAN. LATE THIS AFTERNOON AND
TONIGHT COLDER AIR WILL BEGIN TO CROSS LAKE MICHIGAN AND PRODUCE
HEAVIER LAKE ENHANCED SNOW. TOTAL ACCUMULATIONS BY SUNDAY MORNING
ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES. NORTHWEST WINDS WILL
INCREASE THIS EVENING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE
STRONG WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW
TONIGHT...ESPECIALLY IN OPEN AREAS.

THE STEADY SNOW IS EXPECTED TO TAPER OFF TO LIGHT SNOW SUNDAY
MORNING WITH ONLY MINOR ADDITIONAL ACCUMULATIONS. STRONG NORTHWEST
WINDS WILL CONTINUE TO GUST TO 35 MPH DURING THE DAY SUNDAY AND
WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

HITCHCOCK
2 follow-up statements
000 
WWUS43 KIWX 041707
WSWIWX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EST SAT FEB 4 2006

...MAJOR WINTER STORM WILL IMPACT MUCH OF THE REGION TODAY INTO
TONIGHT...

LOW PRESSURE OVER WESTERN WEST VIRGINIA AND WILL MOVE TO JUST WEST 
OF TORONTO CANADA BY EARLY SUNDAY MORNING AND RAPIDLY INTENSIFY. 
ABUNDANT MOISTURE WRAPPING UP AROUND THE LOW AND OFF LAKE MICHIGAN 
IN TANDEM WITH DEEPENING COLD AIR WILL LEAD TO LIGHT TO MODERATE 
SNOW EXPANDING WESTWARD INTO NORTHWEST INDIANA WITH HEAVY SNOW 
CONTINUING AT TIMES OVER EXTREME EASTERN INDIANA AND NORTHWEST OHIO.

IN ADDITION...NORTHWEST WINDS WILL CONTINUE TO INTENSIFY LATE THIS
AFTERNOON AND TONIGHT WITH SUSTAINED NORTHWEST WINDS OF 20 TO 30
MPH WITH HIGHER GUSTS EXPECTED. THIS WILL LEAD TO CONSIDERABLE
BLOWING AND DRIFTING SNOW ESPECIALLY TONIGHT.

THE STEADY SNOW IS EXPECTED TO TAPER OFF ON SUNDAY WITH ADDITIONAL
LIGHT ACCUMULATIONS ...BUT STRONG NORTHWEST WINDS GUSTING TO 35
MPH WILL CONTINUE TO PRODUCE BLOWING AND DRIFTING SNOW.

INZ007-009-018-026-027-033-034-MIZ081-OHZ001-002-004-005-015-016-
024-025-050100-
/O.CON.KIWX.WS.W.0001.000000T0000Z-060205T1200Z/
STEUBEN-DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...
FORT WAYNE...BLUFFTON...OSSIAN...DECATUR...BERNE...
HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN...
WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1210 PM EST SAT FEB 4 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. 

SNOW WILL CONTINUE THIS AFTERNOON AND INTO TONIGHT...AND MAY BE
HEAVY AT TIMES. STORM TOTAL ACCUMULATIONS BY SUNDAY MORNING ARE
EXPECTED TO RANGE FROM 4 TO 8 INCHES. NORTHWEST WINDS WILL
INCREASE THIS EVENING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE
STRONG WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW
TONIGHT...ESPECIALLY IN OPEN AREAS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED. STRONG WINDS TONIGHT WILL PRODUCE SIGNIFICANT BLOWING
AND DRIFTING SNOW. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

INZ005-006-008-016-017-024-025-032-MIZ079-080-050100-
/O.CON.KIWX.SB.Y.0002.000000T0000Z-060205T1200Z/
ELKHART-LAGRANGE-NOBLE-KOSCIUSKO-WHITLEY-WABASH-HUNTINGTON-GRANT-
ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
KENDALLVILLE...LIGONIER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...WABASH...NORTH MANCHESTER...HUNTINGTON...MARION...
STURGIS...THREE RIVERS...COLDWATER
1210 PM EST SAT FEB 4 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
EST SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SUNDAY. 

LIGHT TO AT TIMES MODERATE SNOW WILL CONTINUE THROUGH THIS
AFTERNOON AND TONIGHT. STORM TOTAL SNOW ACCUMULATION BY SUNDAY
MORNING ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES. NORTHWEST WINDS
WILL INCREASE THIS EVENING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH.
THESE STRONG WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING
SNOW TONIGHT...ESPECIALLY IN OPEN AREAS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE 
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

INZ003-004-014-MIZ077-078-050100-
/O.CON.KIWX.SB.Y.0002.060204T1900Z-060205T1200Z/
LA PORTE-ST. JOSEPH IN-MARSHALL-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS
1110 AM CST SAT FEB 4 2006 /1210 PM EST SAT FEB 4 2006/

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM
EST /6 AM CST/ SUNDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
/6 AM CST/ SUNDAY. 

LIGHT SNOW WILL DEVELOP THIS AFTERNOON IN NORTHWEST INDIANA AND
SOUTHWEST LOWER MICHIGAN AS COLDER AIR BEGINS TO CROSS LAKE
MICHIGAN AND PRODUCE LAKE ENHANCED SNOW. STORM TOTAL
ACCUMULATIONS BY SUNDAY MORNING ARE EXPECTED TO RANGE FROM 3 TO
LOCALLY AS HIGH AS 6 INCHES. NORTHWEST WINDS WILL INCREASE THIS
EVENING TO 20 TO 25 MPH WITH GUSTS TO 35 MPH. THESE STRONG WINDS
WILL CREATE SOME BLOWING AND DRIFTING SNOW TONIGHT...ESPECIALLY IN
OPEN AREAS.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KIWX 050034
WSWIWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
734 PM EST SAT FEB 4 2006

INZ009-018-026-027-033-034-OHZ015-016-024-025-050845-
/O.CAN.KIWX.WS.W.0001.000000T0000Z-060205T1200Z/
/O.NEW.KIWX.SN.Y.0002.060205T0034Z-060205T1200Z/
DE KALB-ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...FORT WAYNE...
BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...
MONTPELIER...PORTLAND...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
734 PM EST SAT FEB 4 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE TONIGHT. HOWEVER...RELATIVELY WARM GROUND
TEMPERATURES WILL CAUSE SOME OF THE SNOW TO MELT AND HELP TO LIMIT
THE ACCUMULATION AND BLOWING SNOW. TOTAL ACCUMULATIONS BY SUNDAY
MORNING ARE EXPECTED TO RANGE FROM 2 TO 4 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

INZ007-MIZ081-OHZ001-002-004-005-050845-
/O.CAN.KIWX.WS.W.0001.000000T0000Z-060205T1200Z/
/O.NEW.KIWX.SN.Y.0002.060205T0034Z-060205T1200Z/
STEUBEN-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...ANGOLA...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON
734 PM EST SAT FEB 4 2006

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL CONTINUE TONIGHT. HOWEVER...RELATIVELY WARM GROUND
TEMPERATURES WILL CAUSE SOME OF THE SNOW TO MELT AND HELP TO LIMIT
THE ACCUMULATION AND BLOWING SNOW. TOTAL ACCUMULATIONS BY SUNDAY
MORNING ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

INZ003>006-008-014-016-017-024-025-032-MIZ077>080-050145-
/O.CAN.KIWX.SB.Y.0002.000000T0000Z-060205T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-MARSHALL-KOSCIUSKO-
WHITLEY-WABASH-HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...WABASH...NORTH MANCHESTER...
HUNTINGTON...MARION...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER
634 PM CST SAT FEB 4 2006 /734 PM EST SAT FEB 4 2006/

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SNOW AND BLOWING SNOW ADVISORY. 

SNOW WILL CONTINUE OVERNIGHT...HOWEVER ACCUMULATIONS WILL BE BELOW
ADVISORY CRITERIA. THE RELATIVELY WARM GROUND WILL CAUSE SOME
SNOW TO MELT AND LIMIT THE POTENTIAL FOR BLOWING SNOW.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Feb 4, 3:48 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 4, 3:48 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 AM EST SAT FEB 4 2006

.SHORT TERM...
TODAY AND TONIGHT

CONCERNS ARE MANY AND REVOLVE AROUND UPGRADE OF CURRENT WATCH AND
WESTWARD EXTENT OF ACCUMULATING SNOW...AS WELL AS POSSIBLE LAKE
ENHANCEMENT LATE THIS AFTERNOON AND TONIGHT. WATER VAPOR IMAGERY
EARLY THIS MORNING VERY IMPRESSIVE WITH NUMEROUS SHORTWAVES CARVING
OUT A FULL LATITUDE TROUGH ACROSS THE CENTRAL CONUS. QUICKLY
EVOLVING BAROCLINIC LEAF SIGNATURE ON SATELLITE INDICATIVE OF A
RAPIDLY DEEPENING MID LATITUDE CYCLONE. EVERY SINGLE RUN OF THE GFS
SINCE THE 00Z/03 ITERATION HAS TRENDED STEADILY WEST WITH SURFACE
AND MID LEVEL FEATURES. HAND SURFACE ANALYSIS AND 3 HOUR PRESSURE
FALLS WOULD SUGGEST A TRACK ALONG THE WESTERN EDGE OF THE GUIDANCE
ENVELOPE. DYNAMIC NATURE OF THE EVOLVING TROUGH AND STEADILY
INCREASING LOW LEVEL BAROCLINICITY ACROSS THE OHIO VALLEY WOULD ALSO
SUGGEST LEANING TOWARDS THE DEEPER SOLUTIONS...THE 00Z GEM AND GFS
WITH A HIGH 970S MB LOW JUST WEST OF TORONTO AT 12Z SUN. EVERYTHING
IS COMING TOGETHER FOR A MAJOR WINTER STORM IN THE OHIO VALLEY AND
GREAT LAKES. REGIONAL RADAR IMAGERY SHOWING INTENSE MESOSCALE
BANDING STRUCTURE TAKING SHAPE OVER SOUTHEAST INDIANA EARLY THIS
MORNING.

FOLLOWING THE LEAD OF THE MORE CONSISTENT GFS SOLUTION...H7 LOW WILL
QUICKLY CLOSE OFF AND DEEPEN TODAY AS IT MOVES ALONG A TRACK FROM
NEAR FINDLAY TO SANDUSKY OHIO THIS AFTERNOON. THIS WILL PLACE NW
OHIO AND EXTREME EASTERN INDIANA IN THE FAVORED AREA FOR HEAVY SNOW
JUST LEFT OF THE H7 LOW TRACK. GFS FORECAST DEFORMATION FIELDS
SUPPORT THE OLD RULE OF THUMB WITH THE H7 AXIS OF DILATATION PASSING
OVER OUR EASTERN ZONES. EXPECT MID LEVEL TROUGH AXIS TO TAKE ON A
SLIGHTLY NEGATIVE TILT BEFORE CLOSING OFF FULLY TONIGHT. BELIEVE
THIS WILL HELP PULL MORE SIGNIFICANT PRECIP WEST INTO OUR CENTRAL
ZONES AS WELL. TONIGHT AS SYSTEM CLOSES OFF AND CONTINUES TO RAPIDLY
DEEPEN A SECONDARY DEFORMATION AXIS WILL LIKELY FORM FROM OUR NW
COUNTIES ACROSS THE NORTH CENTRAL AND EASTERN CWA. DEEP CYCLONIC
FLOW WILL PULL IN MARGINALLY COLD AIR FOR LAKE ENHANCEMENT BY LATE
AFTERNOON THROUGH TONIGHT. THIS WILL LIKELY HELP TO PRODUCE HIGHER
SNOWFALL TOTALS SE OF LAKE MICHIGAN THAN WOULD OTHERWISE BE EXPECTED
FROM SYNOPTIC SCALE SYSTEM. WINDS WILL INCREASE LATE THIS AFTERNOON
THROUGH TONIGHT WITH GUSTS TO AROUND 35 MPH TONIGHT. INITIALLY WARM
BOUNDARY LAYER TEMPS WILL CREATE A WET SNOWPACK TODAY...BUT COOLING
TEMPS TONIGHT COUPLED WITH STRENGTHENING WINDS WILL ALLOW
CONSIDERABLE BLOWING/DRIFTING TO DEVELOP.

BREAKING IT DOWN...WILL BE UPGRADING THE ENTIRE WATCH TO A WINTER
STORM WARNING. PREVIOUS WATCH HIGHLIGHTED EASTERN HALF OF THE WATCH
AREA FOR HEAVIER SNOW ACCUMS. PROBLEM HERE IS BOUNDARY LAYER TEMPS
WILL LIKELY BE WARM ENOUGH FOR RAIN AT THE START...THEN SLOWLY
COOLING ENOUGH TO ALLOW SNOW TO BEGIN TO ACCUMULATE. FARTHER WEST IN
THE WATCH WHILE QPF WILL BE LOWER PRECIP WILL GO ALL SNOW EARLIER.
HAVE DECIDED TO JUST GO WITH 4 TO 8 INCHES TOTAL ACROSS THE ENTIRE
WARNING AREA. WEST OF THE WARNING WILL HOIST A SNOW AND BLOWING SNOW
ADVISORY ACROSS THE CENTRAL ZONES. FINALLY...WILL ALSO HOIST A SNOW
AND BLOWING SNOW ADVISORY FOR THE NW ZONES. THIS ADVISORY WILL HAVE
A LATER START TIME...THIS AFTERNOON...AS BEST LAKE ENHANCEMENT DOES
NOT SET UP UNTIL VERY LATE THIS AFTERNOON OR THIS EVENING. SNOW
TOTALS IN THE ADVISORY AREA WILL BE 3 TO 5 ACROSS CENTRAL
ZONES...WITH 4 TO 6 IN THE NW AND NORTH CENTRAL ZONES IN FAVORED
LAKE ENHANCEMENT AND SECONDARY DEFORMATION AXIS AREAS.

THANKS TO GRR...DTX...CLE...ILN...IND AND HPC FOR THE EXTENSIVE
COLLABORATION ON HEADLINES AND SNOW AMOUNTS.

&&

.LONG TERM...
SUNDAY THROUGH FRIDAY.

WITH ITS BETTER RUN TO RUN CONTINUITY...HAVE FOLLOWED THE 00Z GFS IN
THE FIRST PART OF THE EXTENDED PERIOD.

A DEEP SFC LOW IS FCST TO BE OVER SRN ONTARIO BY SUNDAY MORNING.
GIVEN THE DEEPENING NATURE OF THE SYSTEM...ALONG WITH BROAD CYCLONIC
FLOW WRAPPING AROUND IT...AM INCLINE TO CONTINUE WITH LIKELY POPS
ACRS THE NORTHEAST CWFA AS SYSTEM MAY BE SLOW TO DEPART TO THE
NORTHEAST.  IN ADDITION...LONG FETCH OVER LAKE MICHIGAN...COMBINED
WITH DELTA T/S APPROACHING 15 C...SHOULD RESULT IN LAKE EFFECT SNOW
SHOWERS DOWNWIND OF THE LAKE (MEAN 310-320 LOW LVL FLOW AS IT CURVES
INWARD OVER THE SRN HALF OF THE LAKE). AS A RESULT...LIKELY POPS
WILL BE PLACE IN ROUGHLY THE NORTHEASTERN 2/3 OF THE CWFA...WITH CHC
POPS ELSEWHERE.  ACCUMULATING SNOW IS EXPECTED TO BE
LIGHTER...RANGING FROM A HALF INCH FAR SWRN CWFA TO NEAR 1.5 INCHES
IN THE FAR NORTHEAST.  HOWEVER...A STRONG PRESSURE GRADIENT WILL
CONTINUE...RESULTING IN SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS
UP TO 35 MPH...CAUSING CONSIDERABLE DRIFTING AND BLOWING OF SNOW.
TEMPERATURES WILL NOT WARM THAT MUCH FROM SUNDAY MORNINGS
LOWS...RANGING FROM THE UPPER 20S NORTH TO NEAR 30 SOUTH.

FOR SUNDAY NIGHT...LOW PRESSURE WILL CONTINUE TO TRACK NORTHEAST
INTO QUEBEC.  THUS...SYNOPTIC SCALE SNOWS SHOULD COME TO
END...ALTHOUGH A FEW FLURRIES MAY LINGER ON ACRS THE NE CWFA DURING
THE EVENING HOURS.  WILL CONTINUE WITH A SMALL CHC OF LAKE EFFECT
SNOW SHOWERS DOWNWIND OF LAKE MICHIGAN THROUGH SUNDAY NIGHT AS
DELTA/TS REMAIN FAVORABLE...ALTHOUGH INVERSION HEIGHTS BEGIN TO DROP
SOME.  OVERNIGHT LOWS NEAR 20 ALONG THE LAKE MICHIGAN SHORELINE TO
THE UPPER TEENS ELSEWHERE APPEAR ON TRACK.

FOR MONDAY INTO TUESDAY...UPR LVL CYCLONIC FLOW WILL CONTINUE ACRS
SOUTHEASTERN CANADA AND THE NORTHERN GREAT LAKES.  THE POTENTIAL
EXITS FOR PERHAPS LINGERING LAKE EFFECT SNOW SHOWERS DURING THIS
PERIOD...BUT TIMING OF WEAK S/WVS IN THE FLOW ALOFT AND DEPTH OF
MOISTURE ARE STILL IN QUESTION AT THIS POINT...SO HAVE OPTED FOR A
DRY FORECAST ATTM.

FOR WEDNESDAY THROUGH FRIDAY...A FEW CLIPPER SYSTEMS WILL DIVE
SOUTHEAST INTO THE GREAT LAKES REGION...BRINGING A CHANCE FOR SNOW.

IT LOOKS LIKE AN ARCTIC OUTBREAK IS IN THE OFFING BY NEXT WEEKEND AS
THE UPPER LVL PATTERN WILL FEATURE A RIDGE OF HIGH PRESSURE ALL THE
WAY UP INTO WRN CANADA...WITH A DEEP POLAR VORTEX OVER HUDSON BAY.

&&

.AVIATION...
COMING SOON FOR 12Z TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 7 AM EST SUNDAY
     FOR INZ007-INZ009-INZ018-INZ026-INZ027-INZ033-INZ034.

     SNOW AND BLOWING SNOW ADVISORY FROM 9 AM THIS MORNING TO 7 AM
     EST SUNDAY FOR INZ005-INZ006-INZ008-INZ016-INZ017-INZ024-
     INZ025-INZ032.

     SNOW AND BLOWING SNOW ADVISORY FROM 2 PM EST /1 PM CST/ THIS
     AFTERNOON TO 7 AM EST /6 AM CST/ SUNDAY FOR INZ003-INZ004-
     INZ014.

MI...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 7 AM EST SUNDAY
     FOR MIZ081.

     SNOW AND BLOWING SNOW ADVISORY FROM 9 AM THIS MORNING TO 7 AM
     EST SUNDAY FOR MIZ079-MIZ080.

     SNOW AND BLOWING SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 7 AM
     EST SUNDAY FOR MIZ077-MIZ078.

OH...WINTER STORM WARNING FROM 9 AM THIS MORNING TO 7 AM EST SUNDAY
     FOR OHZ001-OHZ002-OHZ004-OHZ005-OHZ015-OHZ016-OHZ024-OHZ025.

LM...GALE WARNING FROM 4 PM THIS AFTERNOON TO 6 PM EST SUNDAY FOR
     LMZ043-LMZ046.

&&

SHORT TERM...HITCHCOCK
LONG TERM....HICKMAN
AVIATION...HITCHCOCK/HICKMAN
Hazardous weather outlook, Feb 3, 2:45 PM EST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EST FRI FEB 3 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-041045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
145 PM CST FRI FEB 3 2006 /245 PM EST FRI FEB 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SIGNIFICANT SNOWSTORM POSSIBLE ACROSS EXTREME NORTHEAST INDIANA AND
NORTHWEST OHIO SATURDAY AND SATURDAY NIGHT.

DEVELOPING LOW PRESSURE OVER THE SOUTHERN PLAINS WILL INTENSIFY
RAPIDLY AS IT LIFTS NORTHEAST INTO CENTRAL OHIO BY SATURDAY EVENING.
RAIN WILL DEVELOP LATE TONIGHT AND CHANGE TO SNOW SATURDAY
MORNING...WITH HEAVY SNOW POSSIBLE SATURDAY AFTERNOON AND EVENING.
SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ALONG AND EAST
OF A HILLSDALE MICHIGAN TO HARTFORD CITY LINE...WITH GENERALLY 1 TO
4 INCHES EXPECTED WEST OF THIS LINE. IN ADDITION...STRONG NORTHWEST
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TO DEVELOP
SATURDAY AFTERNOON AND CONTINUE INTO SUNDAY MORNING CAUSING
CONSIDERABLE BLOWING AND DRIFTING SNOW.

LINGERING LAKE EFFECT SNOW SHOWERS ARE POSSIBLE DURING THE DAY
SUNDAY SOUTHEAST OF LAKE MICHIGAN IN NORTH CENTRAL INDIANA AND
SOUTHWEST LOWER MICHIGAN. ANOTHER GENERAL SNOWFALL IS POSSIBLE
THROUGHOUT THE REGION WEDNESDAY NIGHT OR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SNOW SPOTTER ACTIVATION WILL BE NEEDED SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-041045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
245 PM EST FRI FEB 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GALE FORCE WINDS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SUNDAY
MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:53 AM ESTSnow and Blowing Snow AdvisoryIWXElkhart, Grant, Huntington, LaGrange, Marshall, Noble and 2 more16 hr

Nearby

Winter Storm Warnings in Ohio, 2006Winter Storm Warnings in Indiana, 2006Winter Storm Warnings in Michigan, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.